WHAT DOCTORS READ:COLIC DRUG AND SIDS LINK

Colic medication may bring on “apparent life threatening events” (ALTE), or episodes of stopped breathing in young infants, possibly leading to sudden infant death.


The Southwest SIDS Research Institute in Lake Jackson, Texas analyzed eight children who’d had episodes of stopped breathing and discovered that all had been treated for colic with a mix of dimenhydrinate (Drama-mine) and phenobarbital, hyoscyamine sulfate, atropine sulfate and scopolamine hydrobromide (Donnatal).


All eight were found to have cardiorespiratory abnor malities and “significant” gastroesophageal reflux (GER), an abnormal backflow of fluids, said the report from the Texas centre.


“The possibility that colic medication contributes to cardiorespiratory instability and GER in vulnerable infants requires serious consideration and further evaluation.” concluded the researchers in their report.

Invalid OAuth access token.
What Doctors Don't Tell You Written by What Doctors Don't Tell You

We Humbly Recommend